I have iritis. I am a Canadian missionary living in Papua New Guinea with the nearest eye specialist, optomologist an hour flight away. Since I have had it before I am providing self treatment with (at least one outdated) med: (1) I am treating myself with something I picked up here called Maxidex (Dexamethason .1% with other ingredients including Benzalkonium Chloride .001%, Hydroxyphropl Methylcellulose .5%) and I am wondering if that will help cure it? I don't have access to prednisolone which I have used in the past. (2) I have had it for two weeks now, and with the Maxidex I am treating myself with a very outdated (2 years) eye dialator called isopto-homatropine 5%every other day? Can you make any recommendations! Thank you kindly for your help!! Ian
Maxidex is a steroid that does not penetrate as well as prednisolone. The two year old drops should be ok is stored at room temperature or better if refrigerated. I would first try the Maxidex for a few days and if have discomfort or pain add the homatropine.
You should not continue the drops for more than three weeks due to the risk of glaucoma and cataracts. It is best to see the ophthalmologist.
Thank you kindly for your answer! I keep the meds refrigerated due to the fact that we are 4% below the equator. Your point on the prednisolone may explain why it is taking longer to heal this time than the three times before. I put an order in for prednisolone but it has to come up from Australia...hopefully I can get my hands on it soon.
Question: I have a bit of prednisolone left, can I apply both during the course of a day?
If it doesn't heal by next week Wednesday (three weeks) I will fly to the capital, Port Moresby and search out a ophthalmologist there.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.